Table of Contents
ISRN Biomathematics
Volume 2013, Article ID 939308, 21 pages
http://dx.doi.org/10.1155/2013/939308
Research Article

Fluctuations Analysis of Finite Discrete Birth and Death Chains with Emphasis on Moran Models with Mutations

Laboratoire de Physique Théorique et Modélisation, CNRS-UMR 8089 et Université de Cergy-Pontoise, 2 avenue Adolphe Chauvin, 95302 Cergy-Pontoise, France

Received 27 May 2013; Accepted 2 July 2013

Academic Editors: E. M. Cherry, B. Foy, and M. Glavinovic

Copyright © 2013 Thierry E. Huillet. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. P. Flajolet and T. Huillet, “Analytic combinatorics of the Mabinogion urn,” in Proceedings of the 5th Colloquium on Mathematics and Computer Science, Discrete Mathematics & Theoretical Computer Science Proceedings Association for Artificial Intelligence, pp. 549–571, Discrete Mathematics & Theoretical Computer Science, 2008.
  2. U. Garibaldi and P. Viarengo, “Exchangeability and non-self-averaging,” Journal of Economic Interaction and Coordination, vol. 7, no. 2, pp. 181–195, 2012. View at Google Scholar
  3. P. A. P. Moran, “Random processes in genetics,” Proceedings of the Cambridge Philosophical Society, vol. 54, pp. 60–71, 1958. View at Google Scholar
  4. D. Aldous and P. Diaconis, “Strong uniform times and finite random walks,” Advances in Applied Mathematics, vol. 8, no. 1, pp. 69–97, 1987. View at Google Scholar · View at Scopus
  5. P. Diaconis and J. A. Fill, “Strong stationary times via a new form of duality,” Annals of Probability, vol. 18, no. 4, pp. 1483–1522, 1990. View at Google Scholar
  6. J. A. Fill, “The passage time distribution for a birth-and-death chain: strong stationary duality gives a first stochastic proof,” Journal of Theoretical Probability, vol. 22, no. 3, pp. 543–557, 2009. View at Publisher · View at Google Scholar · View at Scopus
  7. J. A. Fill, “On hitting times and fastest strong stationary times for skip-free and more general chains,” Journal of Theoretical Probability, vol. 22, no. 3, pp. 587–600, 2009. View at Publisher · View at Google Scholar · View at Scopus
  8. S. Karlin and J. McGregor, “Random walks,” Illinois Journal of Mathematics, vol. 3, pp. 66–81, 1959. View at Google Scholar
  9. W. Feller, An Introduction to Probability Theory and Its Applications, vol. 1, John Wiley and Sons, New York, NY, USA, 3rd edition, 1968.
  10. F. R. Gantmacher, “Tome 2: questions spéciales et applications,” in Théorie des Matrices, vol. 19 of Collection Universitaire de Mathématiques, Traduit du Russe par Ch. Sarthou, Dunod, Paris, 1966. View at Google Scholar
  11. T. Whitehurst, “An application of orthogonal polynomials to random walks,” Pacific Journal of Mathematics, vol. 99, no. 1, pp. 205–213, 1982. View at Google Scholar
  12. T. Maruyama, Stochastic Problems in Population Genetics, vol. 17 of Lecture Notes in Biomathematics, Springer, Berlin, Germany, 1977.
  13. J. H. Gillespie, The Causes of Molecular Evolution, Oxford University Press, Oxford, UK, 1991.
  14. W. J. Ewens, Mathematical Population Genetics. I. Theoretical Introduction, vol. 27 of Interdisciplinary Applied Mathematics, Springer, New York, NY, USA, 2nd edition, 2004.
  15. T. Huillet and M. Möhle, “On the extended Moran model and its relation to coalescents with multiple collisions,” Theoretical Population Biology, 2012. View at Publisher · View at Google Scholar
  16. T. Mansour, “Combinatorial identities and inverse binomial coefficients,” Advances in Applied Mathematics, vol. 28, no. 2, pp. 196–202, 2002. View at Publisher · View at Google Scholar · View at Scopus
  17. G. Sella and A. E. Hirsh, “The application of statistical physics to evolutionary biology,” Proceedings of the National Academy of Sciences of the United States of America, vol. 102, no. 27, pp. 9541–9546, 2005. View at Publisher · View at Google Scholar · View at Scopus
  18. S. Karlin and J. McGregor, “The Hahn polynomials, formulas and an application,” Scripta Mathematica, vol. 26, pp. 33–46, 1961. View at Google Scholar
  19. S. Karlin and J. McGregor, “On a genetics model of Moran,” Proceedings of the Cambridge Philosophical Society. Cambridge Philosophical Society, vol. 58, pp. 299–311, 1962. View at Google Scholar
  20. F. A. Grünbaum, “Random walks and orthogonal polynomials: some challenges,” in Probability, Geometry and Integrable Systems, vol. 55 of Mathematical Sciences Research Institute Publications, pp. 241–260, Cambridge University Press, Cambridge, UK, 2008. View at Google Scholar
  21. E. Seneta, “Characterization by orthogonal polynomial systems of finite Markov chains. Probability, statistics and seismology,” Journal of Applied Probability A, vol. 38, pp. 42–52, 2001. View at Google Scholar
  22. Y. Horibe, “On the increase of conditional entropy in Markov chains,” in Transactions of the Tenth Prague Conference on Information Theory, Statistical Decision Functions, Random Processes A, pp. 391–396, Prague, Czech Republic, 1988, Reidel, Dordrecht, The Netherlands, 1988.
  23. S. R. S. Varadhan, “Large deviations,” Annals of Probability, vol. 36, no. 2, pp. 397–419, 2008. View at Publisher · View at Google Scholar · View at Scopus
  24. T. M. Liggett, Interacting Particle Systems, vol. 276 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Springer, New York, NY, USA, 1985.
  25. T. E. Huillet, “A duality approach to the genealogies of discrete nonneutral Wright-Fisher models,” Journal of Probability and Statistics, vol. 2009, Article ID 714701, 22 pages, 2009. View at Publisher · View at Google Scholar · View at Scopus
  26. T. Huillet and M. Möhle, “Duality and asymptotics for a class of nonneutral discrete moran models,” Journal of Applied Probability, vol. 46, no. 3, pp. 866–893, 2009. View at Publisher · View at Google Scholar · View at Scopus
  27. D. Siegmund, “The equivalence of absorbing and reflecting barrier problems for stochastically monotone Markov processes,” Annals of Probability, vol. 4, no. 6, pp. 914–924, 1976. View at Google Scholar
  28. J. Keilson, Markov Chain Models—Rarity and Exponentiality, vol. 28 of Mathematical Sciences, Springer, New York, NY, USA, 1979.
  29. P. Diaconis and M. Shahshahani, “Time to reach stationarity in the Bernoulli-Laplace diffusion model,” SIAM Journal on Mathematical Analysis, vol. 18, no. 1, pp. 208–218, 1987. View at Google Scholar
  30. P. Diaconis, “The cutoff phenomenon in finite Markov chains,” Proceedings of the National Academy of Sciences of the United States of America, vol. 93, no. 4, pp. 1659–1664, 1996. View at Publisher · View at Google Scholar · View at Scopus
  31. P. Diaconis and L. Saloff-Coste, “Separation cut-offs for birth and death chains,” Annals of Applied Probability, vol. 16, no. 4, pp. 2098–2122, 2006. View at Publisher · View at Google Scholar · View at Scopus
  32. B. Dunham, “Fluctuation theory for Moran's genetics model,” Journal of Mathematical Analysis and Applications, vol. 210, no. 2, pp. 777–789, 1997. View at Google Scholar · View at Scopus